Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Riverton, WY

April 25, 2009Sweetwater County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Apr 25, 2009, 4:27 PM MDT for Sweetwater County, Wyoming. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 4:27 PM MDT (22:27 UTC)
Expired
Apr 25, 2009, 5:15 PM MDT
In force
48 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 153 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 4:30 PM MDTTSTM WND DMGWamsutter, WYWAMSUTTER POLICE REPORTED POSSIBLE POWER LINES DOWN IN TOWN. PUBLIC ALSO REPORTED A SEMI WAS ROLLED OVER BY THE WIND AND THAT SIDING WAS TORE OFF OF HOMES IN THE AREA. THIS SPOTTER ALSO REPORTED NUMEROUS BROKEN WINDOWS.
Apr 25, 4:55 PM MDTTSTM WND GST 6811 Ene Wamsutter, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 252227
SVRRIW
WYC037-252315-
/O.NEW.KRIW.SV.W.0002.090425T2227Z-090425T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
427 PM MDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF WAMSUTTER...

* UNTIL 515 PM MDT

* AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR I80 EXIT 168...OR NEAR WAMSUTTER...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAMSUTTER BY 435 PM...
  I80 EXIT 184 BY 505 PM...
  CRESTON JCT AND I80 EXIT 187 BY 515 PM...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 168 AND
197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4198 10756 4168 10754 4167 10793 4160 10806
      4181 10819
TIME...MOT...LOC 2227Z 251DEG 17KT 4169 10804

$$

AR
3 follow-up statements
000 
WWUS55 KRIW 252247
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
447 PM MDT SAT APR 25 2009

WYC037-252315-
/O.CON.KRIW.SV.W.0002.000000T0000Z-090425T2315Z/
SWEETWATER WY-
447 PM MDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EAST CENTRAL SWEETWATER COUNTY...

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF I80 EXIT 184...OR 6 MILES NORTHEAST OF
WAMSUTTER...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I80 EXIT 184 BY 500 PM...
  CRESTON JCT AND I80 EXIT 187 BY 510 PM...
  I80 EXIT 196 BY 515 PM...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 175 AND
197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

DAMAGING WIND HAS CAUSED DOWNED POWER LINES IN WAMSUTTER AS OF 435 
PM MDT.

HAIL UP TO ONE AND THREE QUARTER INCHES IN DIAMETER WAS REPORTED 
WEST OF WAMSUTTER AT 425 PM MDT WITH THIS STORM. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4166 10795 4185 10805 4198 10756 4168 10754
      4167 10793
TIME...MOT...LOC 2245Z 251DEG 17KT 4174 10789

$$

AR
000 
WWUS55 KRIW 252301
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
501 PM MDT SAT APR 25 2009

WYC037-252315-
/O.CON.KRIW.SV.W.0002.000000T0000Z-090425T2315Z/
SWEETWATER WY-
501 PM MDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR EXTREME EAST CENTRAL SWEETWATER COUNTY...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CRESTON JCT...OR 14 MILES NORTHEAST OF WAMSUTTER...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I80 EXIT 196 BY 515 PM...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 181 AND
196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4187 10798 4198 10756 4168 10754 4168 10759
      4167 10784
TIME...MOT...LOC 2301Z 251DEG 17KT 4177 10774

$$

AR
000 
WWUS55 KRIW 252316
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
516 PM MDT SAT APR 25 2009

WYC037-252326-
/O.EXP.KRIW.SV.W.0002.000000T0000Z-090425T2315Z/
SWEETWATER WY-
516 PM MDT SAT APR 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
SWEETWATER COUNTY HAS EXPIRED...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN 
RIVERTON AT 1-800-211-1448.

LAT...LON 4187 10798 4198 10756 4168 10754 4168 10759
      4167 10784
TIME...MOT...LOC 2301Z 251DEG 17KT 4177 10774

$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:09 PM MDT, 18 minutes earlier.

Area forecast discussion, Apr 25, 4:09 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
409 PM MDT SAT APR 25 2009

SHORT TERM...TONIGHT THROUGH TUESDAY
VERY INTERESTING FORECAST AND ONGOING WEATHER WITH POSSIBLE SEVERE
CELL..DUMPING HAIL ON I80 AROUND BITTER CREEK. BAROCLINIC LEAF IS
THEN RAPIDLY FORMING OVER NERN UT AND SWRN WY WHICH WILL BE THE
MAIN WEATHER MAKER FOR TONIGHT. CHALLENGING FORECAST AROUND CASPER
AND EVEN IN THE EASTERN HALF OF FREMONT COUNTY TONIGHT. IT LOOKS
LIKE THE UPPER LOW WILL TRACK FROM ERN SWEETWATER COUNTY UP INTO
NRN CARBON OR SRN NATRONA COUNTY. BAROCLINIC LEAF WILL LIKELY
AFFECT MUCH OF ERN SWEETWATER...SERN FREMONT AND SRN NATRONA.
CASPER IS STRUGGLING TO AROUND 40 DEGREES AT 3 PM EVEN WITH
PROBABLY WARMING ALOFT SINCE THE FRONT REMAINS ENTRENCHED TO THE
SOUTH. MAIN CONCERN IS PROBABLY RAIN TO SNOW CHANGEOVER IN THE
LOWER ELEVATIONS OF NATRONA COUNTY AND THE EXACT TRACK OF THE
HEAVIEST PCPN. GOING WITH THE CONSENSUS WITH THE AREA FROM THE
GREENS AND RATTLENSNAKES OVER TO SRN NATRONA. HIT CASPER MTN THE
HARDEST WITH 5 TO 9 INCHES EXPECTED TONIGHT WITH A GOOD BURST THIS
EVENING. INDICATED 2 TO 3 INCHES AROUND CASPER WITH THE CHANGEOVER
TIME AND PCPN INTENSITY A BIG PLAYER. THE EVENING CREW NEEDS TO
WATCH THE TRACK OF OUR BAROCLINIC LEAF AND TEMPERATURE TRENDS.

NEXT STORM SYSTEM IS ALREADY DIGGING DOWN INTO NWRN MT WITH A
TRACK GENERALLY TO THE SOUTH INTO SERN ID BY SUNDAY AFTERNOON.
INCREASING QG FORCING AND UPSLOPE WILL RAPIDLY DEVELOP WITH PCPN
BREAKING OUT IN THE NORTHCENTRAL AND CENTRAL ZONES IN THE AFTERNOON
...INCREASING THROUGH THE EVENING. WENT WITH ADVISORY AMOUNTS IN
THE FAVORED AREAS AROUND THE MID LEVEL CIRCULATION TRACK WITH
EXPECTED DEFORMATION AND POSSIBLE UPSLOPE ADDING TO THE MIX. THIS
SYSTEM EXITS MONDAY MORNING WITH THE NEXT UPPER LOW DIGGING DOWN
INTO THE PACNW MONDAY EVENING WITH THE ODDS OF PCPN INCREASING
AGAIN IN THE WEST LATE MONDAY NIGHT...SPREADING INTO THE CENTRAL
AREAS EAST OF THE DIVIDE BY TUESDAY AFTERNOON. FRONT SHOULD
RETREAT NORTHWARD MONDAY AFTERNOON AND NOT BE PUSHED SOUTH AGAIN
UNTIL TUESDAY MORNING. THE RELENTLESS SPRING PATTERN CONTINUES
WITH NO LETUP IN SIGHT.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
GLOBAL MODELS AGREE ON FORMATION OF OMEGA BLOCK CENTERED ALONG
140W BY 00Z WED WITH UPPER LOW CLOSING OFF OVER THE NORTHWEST U.S.
DIFFLUENT SW FLOW ALOFT AND UNSTABLE AIRMASS WILL RESULT IN
SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ACROSS
MAINLY THE NORTHWEST HALF WYOMING. SNOW LEVELS EXPECTED TO BE
ROUGHLY 7-8KFT ACROSS THE NORTH AND WEST AND 8K-9KFT ACROSS THE
SOUTHEAST HALF OF WYOMING. ECMWF AND GFS SHOW INCREASING SPREAD
WEDNESDAY THROUGH SATURDAY ON HOW ENERGY WILL EJECT OUT OF UPPER
LOW OVER THE NORTHWEST U.S. AND SUBSEQUENT UNDERCUTTING OF THE
EASTERN PACIFIC RIDGE LATE IN THE PERIOD. 00Z ECMWF GENERALLY
QUICKER TO EJECT ENERGY FROM UPPER LOW AND DEAMPLIFY PATTERN OVER
THE WESTERN U.S.. SLOW IS THE WAY TO GO WITH HIGH AMPLITUDE BLOCK
BEST REPRESENTED BY GEFS MEAN AND 12Z ECMWF. STRONGER SHORTWAVE
EJECTS ACROSS AREA WEDNESDAY OVER FRONT SLIDING SOUTH INTO CENTRAL
WYOMING. PRECIPITATION EXPECTED TO BE SNOW OR A RAIN AND SNOW MIX
NORTH OF THIS FRONT WEDNESDAY WITH ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS SOUTH OF THE FRONT. COOLER WEATHER WITH RAIN AND
SNOW SHOWERS EXPECTED TO LINGER OVER WYOMING THURSDAY AND FRIDAY
AS COLD CORE UPPER LOW DRIFTS EASTWARD INTO AREA. THIS GENERAL
IDEA CARRIED INTO SATURDAY WITH REMNANTS OF TROUGH EXPECTED TO
CONTINUE TO LINGER OVER THE AREA.

AVIATION...
VFR CONDITIONS WILL PREVAIL OVER NW WY AND TONIGHT INTO SUNDAY MORNING.
AFTER 15Z SUNDAY MVFR CONDITIONS WILL PREVAIL AS SNOW AND LOW CLOUDS
MOVE INTO THIS AREA. IFR CONDITIONS WILL OCCUR AFTER 18Z IN NW WY.
THIS WILL INCLUDE THE JACKSON AND CODY AIRPORTS SUNDAY AFTERNOON.
MUCH OF CENTRAL AND SOUTHERN WY WILL HAVE MVFR TO IFR CONDITIONS
TONIGHT INTO SUNDAY MORNING AS A WEATHER SYSTEM BRINGS RAIN AND SNOW
TO THIS PART OF THE REGION. ISOLATED THUNDERSTORMS WILL OCCUR IN
SOUTHERN WY UNTIL 03Z SUNDAY. AFTER 18Z SUNDAY VFR CONDITIONS WILL
PREVAIL IN CENTRAL AND SOUTHERN WY. SNOW SHOWERS WILL FORM OVER
SOUTHWEST WY AFTER 18Z SUNDAY WITH AREAS OF MVFR CONDITIONS.

FIRE WEATHER...
A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE RED DESERT THROUGH
THIS EVENING. WIDESPREAD RAIN SHOWERS...CHANGING TO SNOW SHOWERS
...ARE EXPECTED TO SPREAD NORTHEAST FROM THE RED DESERT INTO
EASTERN FREMONT AND ALL OF NATRONA COUNTY. SNOW MAY BE HEAVY AT
TIMES...ESPECIALLY IN THE HIGHER TERRAIN. THIS STORM SYSTEM WILL
MOVE AWAY SUNDAY WHILE ANOTHER ONE MOVES QUICKLY INTO THE NORTHWEST
SUNDAY MORNING AND THEN INTO CENTRAL WYOMING SUNDAY AFTERNOON INTO
SUNDAY EVENING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT
SUNDAY FOR WYZ022.

&&

SHORT TERM...SKRBAC
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 25, 3:18 PM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
318 PM MDT SAT APR 25 2009

WYZ001>020-022>030-261100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
318 PM MDT SAT APR 25 2009

...WINTER WEATHER ADVISORY FOR CASPER MOUNTAIN TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS SWEETWATER COUNTY...THE
SOUTHEAST CORNER OF FREMONT AND THE FAR SOUTHWEST CORNER OF NATRONA
COUNTY THROUGH 9 PM THIS EVENING. THE STRONGEST STORMS MAY CONTAIN
UP TO ONE HALF INCH HAIL AND FREQUENT LIGHTNING.

SNOW WILL ALSO DEVELOP FROM THE GREEN MOUNTAINS AND RATTLESNAKE
RANGE OVER TO CASPER AND CASPER MOUNTAIN THIS EVENING AND CONTINUE
OVERNIGHT. SNOWFALL COULD BE BRIEFLY HEAVY WITH SNOWFALL RATES
AROUND AN INCH PER HOUR. THE HEAVIEST SNOW IS EXPECTED ON CASPER
MOUNTAIN WHERE 5 TO 9 INCHES IS EXPECTED. HOWEVER...EVEN THE LOWER
ELEVATIONS OF NATRONA COUNTY WILL LIKELY SEE FROM 1 TO 3 INCHES.
THE GREEN MOUNTAINS AND RATTLESNAKE RANGE CAN EXPECT 2 TO 5 INCHES
WITH 1 TO 3 INCHES ACROSS THE LOWER ELEVATIONS INCLUDING SWEETWATER
STATION AND JEFFREY CITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANT SNOWFALL IN THE CENTRAL MOUNTAINS AND BASINS OF WYOMING
IS POSSIBLE SUNDAY NIGHT.  A STRONG GULF OF ALASKA STORM SYSTEM
WILL DIVE SOUTHEASTWARD THROUGH IDAHO ON SUNDAY TO NEAR THE GREEN
RIVER AND ROCK SPRINGS AREA SUNDAY NIGHT. THE STRONG SURFACE UPSLOPE
FLOW EAST OF THE DIVIDE IS EXPECTED TO BRING WIDESPREAD ACCUMULATING
SNOW TO THE ABSAROKA...OWL CREEK AND WIND RIVER MOUNTAINS AS WELL AS
THE SOUTHERN BIG HORN BASIN AND WIND RIVER BASIN SUNDAY NIGHT.
EARLY INDICATIONS POINT TOWARD 3 TO 5 INCHES ACROSS THE WIND RIVER
BASIN AND LANDER FOOTHILLS WITH 5 TO 10 INCHES IN THE SURROUNDING
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL AMOUNTS OF AN INCH OR GREATER
AND ANY THUNDERSTORMS WITH HAIL. THANK YOU

TEAM RIVERTON

In the hours before

Special weather statement, Apr 25, 2:56 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT SAT APR 25 2009

WYZ030-252145-
EAST SWEETWATER COUNTY-
256 PM MDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY UNTIL 345 PM
MDT...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF STATE HWY 430 MILE MARKER
20...OR 22 MILES EAST OF ROCK SPRINGS...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL SWEETWATER COUNTY...INCLUDING THE LOCATIONS OF
I80 EXIT 136...I80 EXIT 139...I80 EXIT 142 AND BITTER CREEK REST
AREA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 127 AND
150.

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

C. BAKER
Special weather statement, Apr 25, 3:03 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
303 PM MDT SAT APR 25 2009

WYZ028>030-252145-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
303 PM MDT SAT APR 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY UNTIL 345 PM
MDT...

AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR I80 EXIT 102...OR NEAR ROCK SPRINGS...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL SWEETWATER COUNTY...INCLUDING THE LOCATIONS OF
JCT I80 AND HWY 191...I80 EXIT 102...ROCK SPRINGS...I80 EXIT 111 AND
SWEETWATER COUNTY AIRPORT...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 95 AND
126.

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

C. BAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:13 PM MDTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Natrona, Park, Sublette and 2 more39 hr
Apr 25, 3:41 PM MDTSevere Thunderstorm WarningRIWSweetwater49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.